Economics at your fingertips  

A unified characterization of the randomized strategy-proof rules

Souvik Roy and Soumyarup Sadhukhan

Journal of Economic Theory, 2021, vol. 197, issue C

Abstract: We show that a large class of restricted domains such as single-peaked, single-crossing, single-dipped, tree-single-peaked with top-set along a path, Euclidean, multi-peaked, intermediate (Grandmont (1978)), etc., can be characterized by using betweenness property, and we present a unified characterization of unanimous and strategy-proof random rules on these domains. As corollaries of our result, we show that all the domains we consider in this paper satisfy tops-onlyness and deterministic extreme point property. Finally, we consider weak preferences and provide a class of unanimous and strategy-proof random rules on those domains.

Keywords: Betweenness property; Generalized intermediate domains; Random social choice functions; Strategy-proofness; Tops-restricted random min-max rules (search for similar items in EconPapers)
JEL-codes: D71 D82 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A Unified Characterization of Randomized Strategy-proof Rules (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jet.2020.105131

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2023-06-24
Handle: RePEc:eee:jetheo:v:197:y:2021:i:c:s0022053120301241